T Nation

New Rez-V and Stomach Issues?

Hey has anyone else had severe gastrointestinal issues while taking the nano version of REZ-V?

I took old product and loved it, but I have a terrible reaction to the new version.

Thanks-

I’m on my 3rd bottle of the newer kind and haven’t had one bit of trouble. Are you taking it at the same time of day every day? Has your diet changed at all?

No problems for me and I’ve been using it since its release.

Thanks guys, I dont know what it is but it definately causes me major problems, I cant take it with out having major gastrointestinal distress.

It’s like having a real bad case of food poisoning…

Have you tried a different brand of resveratrol to see if it is the compound itself or just the delivery system?

Also, are you taking it the same way (with/without food) each time? What about time of day?

Have you tried backing off for 2 weeks and starting up with only one capsule?

AKLOVE36 I was taking REZ-V & another brand for a while with the only problems being gas and stomach rumbling, never any pain.

I stopped taking it for a while and decided to start again at one/week. I was doing one/week for a few weeks then the last one I took, that night I had the worst stomach cramps all night, just straight pain all night and into the morning.

I suspect it was the REZ-V, although I have not ruled out that it was an interaction with something else I took. I had also taken a 5-hydroxytryptophan pill that night, which usually doesn’t do anything like that either.

This was the first time I took these two particular substances at the same time, and have not since. I have not taken any REZ-V since but has taken 5-HTP a few times with no cramps like that. Are you on anything similar?

I have been taking REZ-V for about 3 1/2 months now and noticed that it seems to correlate to my gastro problems as well. I have stopped taking it for a little over a week now and for several days, no gastro problems.

I am headed to the gastro specialist to ensure that all is well and this is not just a coincidence. I have emailed TC about my situation as well. Just to see if anyone else has said anything.

Some folks on the Internet have stated that levels of emotrin mixed with reservatrol have caused stomach issues. I don’t see that compound mixed with REZ-V, but there could possibly be trace amounts.

My suspicion is that it was actually the resveratrol itself that caused the GI problems. Or the fact that it is in the time-released gel that causes it to sit in your stomach for longer than normal.

Unfortunately the literature on resveratrol is still somewhat limited so it’s hard to really say if it has specific activity in the gut. It is also possible that it is not the actual resveratrol itself that causes the GI issues, but rather what it causes the release of. Specifically things like testosterone or other peptide-based hormones that control things like gut motility and hunger (ie, GLP-1, glucagon, GIP, ghrelin…). I’m not sure if resveratrol effects the release of these though, and it may all lie in the testosterone…

I’m glad I ran across this thread because recently I’ve been having gastro issues as well, and now I believe it might be the new Rez-V. I don’t remember the old powder type capsules giving me a problem, but the new type that look almost like a gel inside might. Has the delivery system changed or something? It’s the only difference in my diet that I can attribute it to. I guess I’ll give it a break for a week and see how I feel.

[quote]PonceDeLeon wrote:
Have you tried a different brand of resveratrol to see if it is the compound itself or just the delivery system?

Also, are you taking it the same way (with/without food) each time? What about time of day?

Have you tried backing off for 2 weeks and starting up with only one capsule?[/quote]

The only other product I have tried was old version of Rez-V, I had no problems with it.

I quit taking the new version and my problems went away, I tried taking one cap by itself in the morning with food and the same thing occurred a few hours later, but this time I spent the day running to and from the bathroom and the bedroom with a terrible fever.

I’ll try a different resveratrol product in the future to see if that is the problem, but since I didn’t have any problems with the old version it seems unlikely.

Thanks for all the great responses!

I have tried taking it at different times and with or without food all with the same results…

Add me to the stomach discomfort list. Gives me cramps. The first version didn’t. I really think this supp is a good one for overall health.

Wish we still had the original pill form back. Now I have to find a reputable offering if I want to take reservatrol.

Bummer.

Apparently you can break open the capsule and apply the liquid nano version to your skin. I just read another thread about this.

I may try this as I really want to use this supp and other offerings aren’t up to Biotests amount of reservatrol delivered per capsule.

I might try that as well…

Thanks